Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Is the `Improved Likelihood Ratio Statistic' Really Improved in the Discrete Case?

Morten Frydenberg and Jens Ledet Jensen
Biometrika
Vol. 76, No. 4 (Dec., 1989), pp. 655-661
Published by: Oxford University Press on behalf of Biometrika Trust
DOI: 10.2307/2336625
Stable URL: http://www.jstor.org/stable/2336625
Page Count: 7
  • Read Online (Free)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Is the `Improved Likelihood Ratio Statistic' Really Improved in the Discrete Case?
Preview not available

Abstract

On the basis of some numerical studies we argue that Bartlett adjustment of the likelihood ratio statistic for discrete data does not in general yield an improvement in the asymptotic error rate of the chi-squared approximation. Also we argue that the small-sample effect of the Bartlett adjustment is unclear and that it is in no way comparable with the improvement obtained for continuous data.

Page Thumbnails

  • Thumbnail: Page 
[655]
    [655]
  • Thumbnail: Page 
656
    656
  • Thumbnail: Page 
657
    657
  • Thumbnail: Page 
658
    658
  • Thumbnail: Page 
659
    659
  • Thumbnail: Page 
660
    660
  • Thumbnail: Page 
661
    661